<< Previous Topic | Next Topic >>Return to Index  

Can progesterone cream cause or make acne worse

February 17 2009 at 11:52 PM
Glamma  (Login Glamma)
SENIOR MEMBER

The more I research pc the more scared I become about using this hormone. I have ED for sure but i keep reading on different sites that progesterone can cause acne. Has pc caused anyone to develop acne or made their acne worse?

 
 Respond to this message   
AuthorReply
LaReve
(Login LaReve)
SENIOR MEMBER

Re: Can progesterone cream cause or make acne worse

February 18 2009, 3:38 AM 

I tried Progesterone cream one time and it totally made me break out. Scared the heck out of me so I only took it for about a week. I didn't really know what I was doing or whether I actually needed it, but I probably DIDN'T need it. It also made me really antsy and I couldn't sit still or fall asleep at night. It was a nightmare!
Just goes to show hormones are not to be toyed with!

 
 
waxingmoon
(Login waxingmoon)
SENIOR MEMBER

Re: Can progesterone cream cause or make acne worse

February 18 2009, 4:45 AM 

Hi Glamma,

A very common initial side effect of using progesterone cream is an increase in the total amount of estrogen in the body. This is because the progesterone initially activates dormant estrogen receptors, allowing them to pick up estrogen molecules.

Estrogen is known to cause acne and that is certainly one possible side effect. However, not everyone experiences this and if they do, it is not usually extreme.

The initial estrogen upwelling dies down when the progesterone levels are more normal. This can take a couple of months.

There is a very similar side effect when people begin using vitex.

If you believe you are estrogen dominant then a saliva or blood test can let you know for sure.

One possible way to lower the risk of acne is to begin taking crushed flaxseed for several weeks prior to using the progesterone cream. The crushed flaxseed is a very low dose phytoestrogen that will block your estrogen receptors from more potent estrogen. That way the initial side effects of progesterone use can be reduced. If you are serious about treating your estrogen dominance then lowering high estrogen levels is very important so you would want to use the crushed flaxseed anyway.

Hope this is some help,
waxingmoon

 
 
Glamma
(Login Glamma)
SENIOR MEMBER

Re: Can progesterone cream cause or make acne worse

February 18 2009, 4:58 PM 

Thanx a lot waxingmoon. I will definitely take the crushed flaxseed before using pc. My acne has really started to calm down recently, I’d hate for it to flare up again.

 
 
Current Topic - Can progesterone cream cause or make acne worse  Respond to this message   
  << Previous Topic | Next Topic >>Return to Index